Illinois Journal of Mathematics
The closure under extensions of a class of objects in an abelian category is often an important property of that class. Recently the closure of such classes under transfinite extensions (both direct and inverse) has begun to play an important role in several areas of mathematics, for example, in Quillen's theory of model categories and in the theory of cotorsion pairs. In this paper we prove that several important classes are closed under transfinite extensions.
Enochs, Edgar, Alina Iacob, Overtoun Jenda.
"Closure Under Transfinite Extensions."
Illinois Journal of Mathematics, 51 (2): 561-569.
doi: 10.1215/ijm/1258138429 source: https://www.researchgate.net/publication/228928692_Closure_under_transfinite_extensions